\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Generic Birkhoff spectra

  • * Corresponding author

    * Corresponding author 

ZB was supported by the Hungarian National Research, Development and Innovation Office–NKFIH, Grant 124003.
BM was supported by the ÚNKP-18-2 New National Excellence of the Hungarian Ministry of Human Capacities, and by the Hungarian National Research, Development and Innovation Office–NKFIH, Grant 124749.
RM was partially supported by CONICYT-FONDECYT Postdoctorado 3170279

Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • Suppose that $ \Omega = \{0, 1\}^\mathbb{N} $ and $ \sigma $ is the one-sided shift. The Birkhoff spectrum $ S_{f}(α) = \dim_{H}\Big \{ \omega\in\Omega:\lim\limits_{N \to \infty} \frac{1}{N} \sum\limits_{n = 1}^N f(\sigma^n \omega) = \alpha \Big \}, $ where $ \dim_{H} $ is the Hausdorff dimension. It is well-known that the support of $ S_{f}(α) $ is a bounded and closed interval $ L_f = [\alpha_{f, \min}^*, \alpha_{f, \max}^*] $ and $ S_{f}(α) $ on $ L_{f} $ is concave and upper semicontinuous. We are interested in possible shapes/properties of the spectrum, especially for generic/typical $ f\in C(\Omega) $ in the sense of Baire category. For a dense set in $ C(\Omega) $ the spectrum is not continuous on $ \mathbb{R} $, though for the generic $ f\in C(\Omega) $ the spectrum is continuous on $ \mathbb{R} $, but has infinite one-sided derivatives at the endpoints of $ L_{f} $. We give an example of a function which has continuous $ S_{f} $ on $ \mathbb{R} $, but with finite one-sided derivatives at the endpoints of $ L_{f} $. The spectrum of this function can be as close as possible to a "minimal spectrum". We use that if two functions $ f $ and $ g $ are close in $ C(\Omega) $ then $ S_{f} $ and $ S_{g} $ are close on $ L_{f} $ apart from neighborhoods of the endpoints.

    Mathematics Subject Classification: Primary: 37A30; Secondary: 28A80, 37B10, 37C45.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  An illustration of Remark 5.2.3

  • [1] L. Barreira and B. Saussol, Variational principles and mixed multifractal spectra, Trans. Amer. Math. Soc., 353 (2001), 3919-3944.  doi: 10.1090/S0002-9947-01-02844-6.
    [2] R. Cawley and R. D. Mauldin, Multifractal decompositions of moran fractals, Adv. Math., 92 (1992), 196-236.  doi: 10.1016/0001-8708(92)90064-R.
    [3] V. Climenhaga, Multifractal formalism derived from thermodynamics for general dynamical systems, Electron. Res. Announc. Math. Sci., 17 (2010), 1-11.  doi: 10.3934/era.2010.17.1.
    [4] V. Climenhaga, The thermodynamic approach to multifractal analysis, Ergodic Theory Dynam. Systems, 34 (2014), 1409-1450.  doi: 10.1017/etds.2014.12.
    [5] H. G. Eggleston, The fractional dimension of a set defined by decimal properties, Quart. J. Math., Oxford Ser., 20 (1949), 31-36.  doi: 10.1093/qmath/os-20.1.31.
    [6] A.-H. FanD.-J. Feng and J. Wu, Recurrence, dimension and entropy, J. London Math. Soc., 64 (2001), 229-244.  doi: 10.1017/S0024610701002137.
    [7] D.-J. FengK.-S. Lau and J. Wu, Ergodic limits on the conformal repellers, Adv. Math., 169 (2002), 58-91.  doi: 10.1006/aima.2001.2054.
    [8] J. E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J., 30 (1981), 713-747.  doi: 10.1512/iumj.1981.30.30055.
    [9] G. IommiT. Jordan and M. Todd, Transience and multifractal analysis, Ann. Inst. Poincaré Anal. Non Linéaire, 34 (2017), 407-421.  doi: 10.1016/j.anihpc.2015.12.007.
    [10] O. Jenkinson, Ergodic optimization in dynamical systems, Ergodic Theory Dynam. Systems, 39 (2019), 2593-2618.  doi: 10.1017/etds.2017.142.
    [11] A. JohanssonT. JordanA. Öberg and M. Pollicott, Multifractal analysis of non-uniformly hyperbolic systems, Israel J. Math., 177 (2010), 125-144.  doi: 10.1007/s11856-010-0040-y.
    [12] I. D. Morris, Ergodic optimization for generic continuous functions, Discrete Contin. Dyn. Sys., 27 (2010), 383-388.  doi: 10.3934/dcds.2010.27.383.
    [13] L. Olsen, Multifractal analysis of divergence points of deformed measure theoretical Birkhoff averages, J. Math. Pures Appl (9), 82 (2003), 1591-1649.  doi: 10.1016/j.matpur.2003.09.007.
    [14] Y. Pesin and H. Weiss, The multifractal analysis of Birkhoff averages and large deviations, in Global Analysis of Dynamical Systems, IoP Publishing, Bristol, UK, (2001), 419–431.
    [15] D. A. Rand, The singularity spectrum f(α) for cookie cutters, Ergodic Theory Dynam. Systems, 9 (1989), 527-541.  doi: 10.1017/S0143385700005162.
    [16] R. T. Rockafellar, Convex Analysis, Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, N.J., 1970.
    [17] J. Schmeling, On the completeness of multifractal spectra, Ergodic Theory Dynam. Systems, 19 (1999), 1595-1616.  doi: 10.1017/S0143385799151988.
    [18] R. Sturman and J. Stark, Semi-uniform ergodic theorems and applications to forced systems, Nonlinearity, 13 (2000), 113-143.  doi: 10.1088/0951-7715/13/1/306.
    [19] F. Takens and E. Verbitskiy, On the variational principle for the topological entropy of certain non-compact sets, Ergodic Theory Dynam. Systems, 23 (2003), 317-348.  doi: 10.1017/S0143385702000913.
  • 加载中

Figures(1)

SHARE

Article Metrics

HTML views(582) PDF downloads(285) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return